MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542711
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
A female patient who underwent breast augmentation revision with a mentor siltex contour profile high, 275cc saline prosthesis experienced right sided deflation post implantation.As a result, patient scheduled for removal on (b)(6) 2025.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on june 08, 2025: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned device revealed that the breast implant had a tear (a) within an area of siltex cracking on the posterior view, measuring approximately 0.5 cm.In addition, two (2) tears (b & c) were found on the anterior view, measuring approximately 0.4 cm and 0.6 cm, respectively.Microscopic examination was performed on the edges of the tears (b & c), and parallel striations were found in the whole area of both tears.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.This finding is consistent with the information provided, which specifies that the device was damaged during explantation.The evaluation determined that the possible cause of the tear (a) is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Based on the information currently available, the microscopic examination of the tears (b & c) indicates that the implant has been damaged during explantation.The product insert data sheet cautions not to allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE HIGH
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key21323999
Report Number1645337-2025-01197
Device Sequence Number8493991
Product Code FWM
UDI-Device Identifier00081317001904
UDI-Public(01)00081317001904(11)100122(17)140121(10)5967170
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2014
Device Catalogue Number3542711
Device Lot Number5967170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer05/13/2025
06/08/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date05/15/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite